Jump to content

ponsrock: Lexapro


ponsrock

Recommended Posts

Dear all,

 

today is March 16, 2018 and i am doing a chronicle/diary of process of FINALLY stopping LEXAPRO.

 

————————

 

i have been on lexapro since october 2012.... on and off. When i tried stopping, the symptoms of depression and anxiety would return after 4 months that i would return to using the drug. It has happened for three cycles.

 

from october 2017 to december 2017, i have been taking 1/2 tab once to twice per week. I felt symptom free. December 16, 2017 was my last dose. I DECIDED TO BREAK FREE.

 

january 2018 was easy. I didn’t feel any symptoms of withdrawal.

 

february 2018. My mood swings started going wild. Mornings were the worst and things would improve come 6pm. Some days were worse. I would meditate daily to manage this.... i feel brain foggy at times. I felt i was speaking much slower than before. I i tried speaking at the same speed, i would stammer. This wasn’t normally the case before SSRI’s.

 

 

March 2017.... i read The Mood Therapy book and seems to be helping me. The days of mood swings are still there and I have days where focus is difficult to achieve. Sometimes i read some paragraphs in a book thrice to five times just to understand what it means... FOCUS FOCUS!!!

 

anyway, i will keep this journal regular.....

 

 

 

Link to comment
  • ChessieCat changed the title to ponsrock: Lexapro
  • Administrator

Welcome, ponsrock.

 

Skipping doses to taper is something we do not recommend, as it can cause severe withdrawal symptoms.

 

Are you having difficulty concentrating? When did this start?

 

Many people do better with fish oil and magnesium supplements, see
http://survivingantidepressants.org/index.php?/topic/36-king-of-supplements-omega-3-fatty-acids-fish-oil/

http://survivingantidepressants.org/topic/15483-magnesium-natures-calcium-channel-blocker/

 

A lot of people find them helpful. Try a little bit of one at a time to see how it affects you.

 

Please do let us know how you're doing.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
  • Moderator

Welcome, Ponsrock from me too.

 

To give members the best information, we ask them to summarize their medication history in a signature -- drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly.
  • Any drugs prior to 24 months ago can just be listed with start and stop years. 
  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago) 
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016. 
  • Please leave out symptoms and diagnoses. 
  • A list is easier to understand than one or multiple paragraphs. 
  • Link to Account Settings – Create or Edit a signature.

 

Please be aware that sometime withdrawal symptoms don't appear immediately after a too-fast taper.
 
Here is some excellent information on withdrawal:

 

When we take medications, the CNS (central nervous system) responds by making changes over the months and years we take the drug(s). When the medication is discontinued, the CNS has to undo all the changes it made. Rebuilding the neurotransmitter production and reactivating the receptor and transporter cells takes time -- during that rebuilding process symptoms occur.  

 
Edited by Gridley

Gridley Introduction

 

Lexapro 20 mg since 2004.  Begin Brassmonkey Slide Taper Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Oct. 30, 2020  Jump to zero from 0.025mg.  Current dose: 0.000mg

3 year, 10 month taper is 100% complete.

 

Ativan 1 mg to 1.875mg 1986-2020, two CT's and reinstatements

Nov. 2020, 7-week Ativan-Valium crossover to 18.75mg 

Feb. 2021, begin 10%/4 week taper.  Current dose as of Jan. 11, 2022: 5.4mg 

Taper is 71% complete.

 

Imipramine 75 mg daily since 1986.  Jan-Sept 2016 tapered to 16mg.  

Held until Aug 2021, tapered for 4 weeks to 14.4mg and holding.  

Taper is 80% complete.  

  

Supplements: omega-3, vitamins C, E and D3, magnesium glycinate, probiotic, zinc, melatonin .3mg


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

Link to comment

Dear all,

 

i was on lexapro 10mg on and off for ten years FYI.

 

the difficulty in concentrating started just this March 1st week. By this time, I am completely off lexapro for almost 3 months now.

 

it’s march 19 now and last week, i was having daily anxiety attacks...

 

my mood is low during the morning and will pick up only around 4-6pm in the afternoon. I am feeling ok until

I get to bed and when the next day comes.... rinse repeat.

 

is this the waves and windows that people are talking about?

Link to comment
13 hours ago, Altostrata said:

Welcome, ponsrock.

 

Skipping doses to taper is something we do not recommend, as it can cause severe withdrawal symptoms.

 

Are you having difficulty concentrating? When did this start?

 

Many people do better with fish oil and magnesium supplements, see
http://survivingantidepressants.org/index.php?/topic/36-king-of-supplements-omega-3-fatty-acids-fish-oil/

http://survivingantidepressants.org/topic/15483-magnesium-natures-calcium-channel-blocker/

 

A lot of people find them helpful. Try a little bit of one at a time to see how it affects you.

 

Please do let us know how you're doing.

 

Thanks for that, i take fish oil and magnesium once in a while.

 

right now i feel like my brain is working at 85% the previous speed... my sister went through this and she said it took her 7 months after stopping lexapro to finally feel that her brain speed is back to normal.

Link to comment
  • Administrator

85% is not too bad, as these things go.

 

If your sister has recovered, we'd love to hear from her in our Success Stories forum.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Ok, so today is march 24 officially 3 months and 10 days of zero lexapro.

 

i have been waking up at 3am the past three weeks and i will just toss and turn for the next 5 hours.... i will have some mild anxiety and jitters until 6pm and 7pm in the evening. 

 

I had an ankle surgery too recently so when i get better. I will use the early waking up to do some rowing or running or cycling. I don’t care if it’s 4 in the morning —— i’ll get my endorphin fix asap.

 

today i also  took 1/4 tablet of klonazepam just to manage my anxiety jitters. I hope this goes away with time.

 

i highly recommend Dr. David Burn’s Mood therapy book. It helps ease 35-50% of my discontinuation symptoms.

 

BCB9D299-8C93-4708-876A-BFE33E318A6A.jpeg

Link to comment
  • 3 weeks later...

Hey everyone...

 

today is april 15. Four months now with zero lexapro/escitalopram.

 

i had 2 half days of windows last week... mostly in the afternoon to evenings.

 

still a bit brain foggy and i find myself having mild stuttering.

 

this too shall pass

Link to comment
  • 1 month later...

Update on my lexapro quitting journey..... I was already on full stop of my last dose of escitalopram on Dec 14, 2017 and this is after a long taper from 5mg daily since August 2017 to 2.5mg once a week by dec 2017........ no problems with wd symptoms on that. No w-/d symptoms until Feb 15, 2017. Mild anxiety and slurred speech came in.... and brain fog.

 

by May 2017, depressive symptoms and negativity has come, daily. 

 

I decided to take 5mg today May 26, 2018. And all depressive feelings and brain fog went away instantly. So I assume that this is not a relapse but rather a post wd symptom.

 

how do we manage this? I can continue tapering at a slower pace? Maybe the tapering has to be slower?

 

The last 8 weeks before i stopped last december was 2.5mg once a week amd I was doing very good on that. Just occasional speech slurring.... but that goes away once i take meds after the week. As a matter of fact, i don’t get that now.

 

any suggestions to improve my process?

 

is it right to take a low dose everytime wd symptoms come? And slowly taper from there ?

Link to comment

Ok i just realized that going from 5mg daily to 2.5mg 1x per week to ZERO in just 4 months is not a real taper..... it’s as good as CT.. i’ll go slower.. going 10% less every month. I felt that the last three months have been an uphill battle for me. I’ve been praying for windows but the waves are just getting stronger hahahaha!!! I felt really ashamed today to reinstate to 5mg.... but after seeing stories of people trying again and doing things smarter, i am inspired.

 

i will see 7.5mg / week divided into 3-4 doses would be ok. I managed 2 months on that regimen anyway. Any moment i feel a slight of w/d symptoms i will either delay the next step of taper or maybe updose a bit. No shame in that.

 

by the way... good news is, when i started hitting 7.5mg / week..... my abs started to show.

EC1E4072-7974-4EBC-B103-0B2B0DD9439D.jpeg

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy